Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Weight gain, bulging veins, painful, swelling. Thrombosis, atherosclerosis. Help?

hi im sixteen year old, a black male, 6'0 and 86kg and i lost 20kg from last year,going from 100kg to 80kg but since then my diet has slacked quite a bit and now ive gained 6kg(gradually). ive always been vascular since then as i do quite a bit of strength training but recently ive noticed that a vein on the top of my forearm has become more pronounced, more so than the rest. (this happened on right arm - wrist area but then just went back to normal) but the one on my left still hurts and feels rather hard unlike my other veins (nearly solid ) and i noticed the buldging after a football game (for the first one on my right arm- the left one came later). ive been pressing and massaging the affected area on my left forearm and each time it hurt but it did so today ( instead massaging upward my forearm towards my elbow) the area of swelling moved accordingly - about 2/3 inches and now hurts more and has become more prominent. im staring to panic now. should i stop massaging, lifting weights and exercising. also ive notice that some of my other veins on the back of my hands that used to connect completely seem to have gaps between and some of the veins are circular bumps. i hope this was extensive enough, ive searched on the internet and what i seem to be comming across thrombosis and atherosclerosis . which if im correct require anticoagulant?. please i need feedback as soon as possible.
Asked On : Thu, 11 Apr 2013
Answers:  2 Views:  31
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Weight training and heavy exercising will dilate the superficial veins of the body,this is a normal occurrence.Please do not worry about thrombosis and atherosclerosis as it usually occurs in the elderly and is not usually seen before the age of 40 years.No anticoagulants will be required,a NSAID drug like ibubrufen will usually resolve the pain and tenderness.If you are still worried/anxious,seek the help of your PCP/GP who can examine you and reassure you.
Answered: Wed, 3 Jul 2013
I find this answer helpful

 1 user finds this helpful

General & Family Physician Dr. B. Vineet Mohan's  Response

Your condition seems to be thrombophlebitis. This simply means inflammation of the veins of the body. What you can do is to use a heparin cream that will reduce the inflammation locally. Before taking any medication, please consult a surgeon so that he will be able to guide you better. I hope this helps.

Dr Vineet
Answered: Wed, 3 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor